# SDR QMLA2020110920060

- Difficulty date: November 6, 2020
- Submitted: November 9, 2020
- Operation: Air carrier
- Aircraft: N93LF
- Make and model: Urocop EC135T2
- Aircraft serial: 0412
- Aircraft time: 5,678 hours, 27,802 cycles
- Engine: Tmeca ARRIUS2B2
- Engine time: 5,678 hours, 8,153 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Fire
- Location: Exhaust
- Stage of operation: TX
- How discovered: O
- Nature of condition: A
- Precautionary procedure: E, D

## Discrepancy

PILOT CALLED MAINTENANCE ABOUT 2100 11/06/2020.  INFORMED MAINTENANCE THAT THE AIRCRAFT HAD FLAMES FROM NR 2 ENGINE EXHAUSTS DURING SECOND ATTEMPT TO START.  MAINTENANCE ARRIVED ABOUT 2200 11/06/2020 TALKED WITH PILOT.  THE PILOT INFORMED MAINTENANCE THAT THE NR 2 ENGINE FAILED TO START ON FIRST ATTEMPT THE PILOT THEN VENTED THE NR 2 ENGINE FOR A FEW SECONDS AND ATTEMPTED A SECOND RESTART AT WHICH POINT FLAMES WERE NOTICED COMING FROM THE EXHAUST OF THE NR 2 ENGINE.   THE PILOT SHUT DOWN THE NR 2 ENGINE AND THE AIRCRAFT AND EXITED AT WHICH POINT HE NOTICED FUEL ON THE GROUND AROUND NR 2 ENGINE EXHAUST.  MAINTENANCE PERFORMED A VISUAL INSPECTION OF THE ENGINE DID NOT NOTICE ANY DEFECTS.  ASKED PILOT TO TURN ON PRIME PUMP AND PERFORMED A LEAK CHECK WITH PUMPS ON.  NO LEAKS WERE FOUND.  MAINTENANCE THEN ASKED THE PILOT TO START NR 2 ENGINE WHILE MAINTENANCE WATCHED OUTSIDE OF AIRCRAFT FOR ANY FAILURE.  NR 2 ENGINE STARTED WITH NO ISSUE.  MAINTENANCE INFORMED PILOT TO LET IT RUN A FEW MINUTES TO VERIFY NO ISSUE.  NR 2 ENGINE RAN FOR FEW MINUTE WITH NO ISSUE.  PILOT PERFORMED ENGINE SHUTDOWN, NO FURTHER DEFECTS OR LEAKS WERE FOUND MAINTENANCE SIGNED OFF WRITE UP AND RETURNED AIRCRAFT TO SERVICE.  AIRCRAFT HAS FLOWN 5 HOURS SINCE WITH NO REPORTED ISSUES OR SIGNS OF LEAKS.
